Indiana, 2004Flood in Indiana, June 16, 2004
June 16, 2004 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 16, 1:56 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 16, 1:56 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT WED JUN 16 2004
.SHORT TERM...
MID/UPR LVL RDG OVR THE SE U.S. WITH MOIST SWRLY FLO CONTG AROUND
ITS PERIPHERY LEADING TO CONTD UNSETTLED WEATHER ACRS THE OHIO
VALLEY. INITIAL VORT LOBE HAS PIVOTED THRU SRN OH INTO NRN OH AND
ASSOICATED AXIS OF SHWRS/TSTMS IS EXITING ILN/S CWA. WHERE CLDS
HAVE THINNED IN THE S MODERATE INSTBY HAS DEVELOPED WITH CAPES
AROUND 2500 J/KG WITH TEMPS IN THE MID 80S AND DEWPOINTS IN THE
MID 70S. SCATTERED THUNDERSTORMS HAVE DVLPD IN THIS AREA AND ARE
EXPECTED TO TRACK NE ACRS SRN AND CNTRL PORTIONS OF OH INTO THE
EVE. DUE TO LACK OF UPPER SUPPORT EXPECT THIS ACTIVITY TO WEAKEN
AND DIE OUT BY LATE EVENING. MSTR TO INCRS FROM THE WEST LATE
TNGT AS UPR LO OVR ERN TX OPENS UP AND LIFTS NE INTO OH RIVER
VALLEY. PRECIP WATER VALUES REMAIN AROUND 1.8 INCHES IN THIS
TROPICAL AMS. ETA HAS SFC WAVE TRACKING THRU SRN GRTLKS LATE
TNGT/THU. GFS IS FARTHER N WITH THIS FEATURE. WL FOLLOW ETA
SOLN WITH AXIS OF FAVORABLE LO LVL CONVERGC DVLPING INTO N
AND NW SECTIONS LATER TNGT INTO THU. THEREFORE...WL EXTEND
FLOOD WATCH THRU TNGT INTO THU GENERALLY ACRS AREAS ALONG
AND N OF I-70. WL BUMP UP THE POPS INTO LKY CAT ACRS THE N
TNGT AND ACRS THE N AND W INTO THU EVE. FRONTAL BOUNDARY TO
SAG SOUTH INTO OHIO RIVER IN AN E-W ORIENTATION ON FRI. GIVERN
UPR HI TO THE S AND WESTERLY FLO DO NOT EXPECT A FAST PUSH OF
THIS FRONT. WL LINGER A SLIGHT CHC OF THUNDERSTORMS INTO FRI
EVE IN THE SE. TEMP WISE...HAVE STAYED AOA MAV GUID WITH LOWS
TNGT...THU NIGHT AND FRI NIGHT AND A LTL BLO WITH HI/S ON THU
AND FRI.
&&
.LONG TERM...
CONSIDERABLE UNCERTAINTY THROUGH THE LONG TERM. STAYED CLOSE TO HPC
MEDIUM RANGE GUIDANCE AND THE GFS ENSEMBLE OUTPUT. APPEARS THAT HIGH
PRESSURE MAY GIVE A BRIEF RESPITE ON SATURDAY. ANOTHER WAVE GOES BY
ON SUNDAY. THEN AN EAST-WEST FRONT IS FORECAST TO BE NEAR OR JUST
SOUTH OF THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. SO
WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM SUNDAY THROUGH
WEDNESDAY. TEMPERATURES WILL BE QUITE DEPENDENT ON AMOUNT OF CLOUD
COVER AND PRECIPITATION. BUT WITH GENERALLY THE SAME AIRMASS IN
PLACE EXPECT LOWS TO BE IN THE MID TO UPPER 60S AND HIGHS IN THE
LOWER TO MID 80S.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 7 PM EST THU INZ050-058-059.
KY...NONE.
OH...FLOOD WATCH UNTIL 8 PM EDT THU
OHZ026-034-035-042>046-051>056-060> 065-074.
&&
AR
Hazardous weather outlook, Jun 16, 3:09 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
409 AM EDT WED JUN 16 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
404 AM EDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE I-70 CORRIDOR
BETWEEN COLUMBUS...DAYTON...AND RICHMOND WILL HAVE THE POTENTIAL TO
PRODUCE TORRENTIAL RAINFALL THIS MORNING. SLOW MOVING STORMS COULD
RESULT IN LOCALIZED FLOODING FOR MUCH OF THIS AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
A COLD FRONT WILL APPROACH THE SOUTHERN GREAT LAKES REGION LATER ON
THURSDAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE. THE THREAT FOR THESE STORMS TO PRODUCE SOME DAMAGING WINDS
IS REAL...BUT THE MAIN CONCERN WILL BE TORRENTIAL RAINFALL AND
POSSIBLE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FRANKS
Flood, Wayne
- When
- June 16, 3:30 PM EST to 3:55 PM EST
- Where
- Wayne forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Up to two inches of rain fell from afternoon thunderstorms. Several roads and one house were flooded in Centerville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409870.